Who Answers?
Call Now: 24Hr Addiction Hotline 800-774-6145 Who Answers?

Signs of an Overdose on Codeine

We can help you find local opiate addiction treatment,
call 800-774-6145 (Who Answers?) for a free referral.

If you take codeine either recreationally or for a pain condition, it is important to recognize the signs of an overdose. You also should know what to do in the event of an overdose and where to find codeine addiction treatment.

What to do in the Event of an Overdose

In the event of an overdose, call 911 or poison control immediately. Give the operator as much information as possible including:

  • how much the person took
  • what the person took
  • if they mixed the codeine with anything
  • how old they are
  • how much they weigh
  • any other things that you can think of as a factor in their overdose

Although most overdoses are accidental there are some that are done on purpose. If you suspect this, the person definitely needs both drug addiction and psychiatric treatment. To find a facility that offers both call 800-774-6145 (Who Answers?) .

What are the Signs of a Codeine Overdose

According to the National Library of Medicine’s Medline Service the Signs of a codeine overdose are:

Overdose on Codeine

Itching is a sign of codeine overdose.

  • sleepiness or excessive drowsiness
  • confusion
  • hallucinations
  • delusions
  • rapid heart rate, slow heart rate, or no heart beat
  • irregular pulse
  • rapid, very slow, or no respiration
  • hives and itching
  • changes in vision
  • unconsciousness
  • inability to wake
  • convulsions or seizures
  • vomiting

If you see any of these symptoms chances are the person in question is suffering from a codeine overdose. Regardless of how mild the symptoms are you should still seek treatment for an overdose. It is possible that the symptoms will worsen rapidly as more codeine moves from the stomach to the bloodstream.

How is a Codeine Overdose Treated?

Hospitals will use several techniques for treating a codeine overdose. Some of these treatments are:

  • gastric lavage commonly known as stomach pumping
  • physical restraint if the person is aggressive or violent
  • in the case of codeine, naloxone is given to counteract the effect of the opiate and send the person into withdrawal
  • activated charcoal may be given in order to keep the drug in the stomach or intestines

Some or all of these measures may be taken in order to treat an overdose. It cases of a mild overdose, the hospital or detox facility might just monitor the person and wait for the drugs to pass but this is rare.

Why Codeine Addiction Treatment After an Overdose?

According to the Mayo Clinic, one of the signs of addiction is taking or needing more of a drug to lead to the same effect.  This can quickly lead to an overdose as can mixing codeine and alcohol. If you have accidently or purposely overdosed on codeine, there is a really good possibility that you are in need of addiction treatment.

For information on treatment of an overdose on codeine or codeine addiction, call 800-774-6145 (Who Answers?) . We can help you find what you need to get on the road to recovery.

Telltale Codeine Overdose Symptoms

Where do calls go?

Calls to numbers on a specific treatment center listing will be routed to that treatment center. Additional calls will also be forwarded and returned by a quality treatment center within the USA.

Calls to any general helpline (non-facility specific 1-8XX numbers) for your visit will be answered by a licensed drug and alcohol rehab facility, a paid advertiser on Codeine.com.

All calls are private and confidential.

I NEED TO TALK TO SOMEONE NOWFree and Confidential. Call800-774-6145Response time about 1 min | Response rate 100%
Who Answers?

Pin It on Pinterest

Shares